MAUDE Adverse Event Report: Angiomed GmbH & Co. Medizintechnik KG Covera Vascular Covered Stent

Angiomed GmbH & Co. Medizintechnik KG Covera Vascular Covered Stent
Catalog Number AVSM06100
Medical Device Problem Codes Loss of or Failure to Bond (1068); Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, a 53-year-old male patient underwent a stent placement procedure using a covera vascular covered stent for the treatment of severe stenosis at the juxta-anastomotic region of a left radiocephalic arteriovenous fistula (avf) via the left radiocephalic access site.During the procedure, it was reported that the stent failed to deploy, as the sheath did not retract when the thumbwheel was rotated.It was further reported that the internal wire did not respond to thumbwheel manipulation.The device was successfully retrieved and different brand of stent used and deployed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: h.4.Device manufacture date: unknown.Manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system sample was returned for evaluation and the covered stent was found still loaded in the delivery system; the force transmitting proximal sheath was broken inside grip which indicates high tensile forces were experienced during deployment.The bonding joint between tether and slide block was broken.It is considered the break of the proximal sheath led to the impossibility to deploy the stent which leads to confirmed results for break, bonding joint failure and deployment failure.A process related issue could not be found.In this case, it was reported that an 8f introducer was used with a 0.035" guidewire for access, the tracking vessel was neither tortuous nor calcified and the lesion was pre-dilated.Based on available information and the evaluation of the returned sample, the investigation is closed with confirmed results for the positioning failure, sheath break and bonding joint failure.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Based on the instructions for use (ifu) supplied with this product delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces.Regarding correct deployment the ifu states: "maintain a stationary hold on the white stability sheath during covered stent deployment (¿).Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath (.) relaxed and avoid tension." based on the ifu material required are "(.) 0.035 inch guidewire of appropriate length (.), introducer sheath with appropriate inner diameter".The labeling pictograms indicate the use of an 8f introducer.Regarding preparation the ifu states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated".Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Covera Vascular Covered Stent
Common Device Name
Vascular Covered Stent
Manufacturer (Section D)
Angiomed GmbH & Co. Medizintechnik KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
Angiomed GmbH & Co. Medizintechnik KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50726391
Report Number9681442-2026-00210
Device Sequence Number16098843
Product Code PFV
UDI-Device Identifier00801741106217
UDI-Public(01)00801741106217(17)260913(10)ANJW1591
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2026
Device Catalogue NumberAVSM06100
Device Lot NumberANJW1591
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight150 LB
Patient RaceBlack Or African American